Alert archive / New York / Small Craft Advisories in 2013
Small Craft Advisory 76, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Aug 7, 2013, 4:42 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2013, 4:42 AM EDT (08:42 UTC)
- Expired
- Aug 7, 2013, 2:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
918 WHUS71 KBUF 070842 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 442 AM EDT WED AUG 7 2013 LOZ045-071645- /O.NEW.KBUF.SC.Y.0076.130807T0842Z-130807T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 442 AM EDT WED AUG 7 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * WINDS...SOUTH 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
706 WHUS71 KBUF 071433 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1033 AM EDT WED AUG 7 2013 LOZ045-071800- /O.CON.KBUF.SC.Y.0076.000000T0000Z-130807T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1033 AM EDT WED AUG 7 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...SOUTH AROUND 15 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 7, 4:05 AM EDT, 37 minutes earlier.
Area forecast discussion, Aug 7, 4:05 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 405 AM EDT WED AUG 7 2013 .SYNOPSIS... SOUTHERLY WINDS BETWEEN HIGH PRESSURE OFF THE EAST COAST AND A COLD FRONT APPROACHING FROM THE MIDWEST WILL BRING WARM AND MORE HUMID CONDITIONS TO OUR AREA TODAY...ALONG WITH A CHANCE FOR A FEW SHOWERS AND THUNDERSTORMS. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD TONIGHT AND THURSDAY MORNING AS THE FRONT MOVES ACROSS WESTERN AND CENTRAL NEW YORK. SOMEWHAT UNSETTLED WEATHER WILL LAST INTO FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... THE LATEST RADAR IMAGE SHOWS EARLY THIS MORNING SHOWS ISOLATED SHOWERS PUSHING ACROSS PARTS OF THE FINGER LAKES AND LAKE ONTARIO. A BETTER ORGANIZED AREA OF SHOWERS...ASSOCIATED WITH A WEAK LOW LEVEL JET...IS TRACKING JUST SOUTH OF LAKE HURON. EXPECT THIS PCPN TO STAY NORTH OF LAKE ONTARIO AS THE BEST LIFT ASSOCIATED WITH THE LOW LEVEL JET SHIFTS NORTH INTO SOUTHERN QUEBEC. OTHERWISE...EXPECT MAINLY DRY AND WARM CONDITIONS TO PREVAIL THROUGH THE MORNING. LOOKING UPSTREAM...OUR ATTENTION SHIFTS TO MCS THAT HAS DEVELOPED AHEAD OF THE UPPER MIDWEST COLD FRONT. THE RGEM HAS A GOOD HANDLE ON THIS SYSTEM AND TRACKS THE CONVECTION TO THE EAST...THEN SHIFTS IT NORTH INTO SOUTHERN ONTARIO AS THE MOISTURE ROUNDS THE BASE OF THE DEEP UPPER LEVEL TROUGH THAT IS CENTERED OVER WESTERN ONTARIO. THE RGEM DOES SHOW NEW CONVECTION DEVELOPING ALONG THE SOUTHERN FLANK OF THE MCS LATER THIS MORNING AND DURING THE AFTERNOON...BUT SUGGESTS THAT THE BULK OF THE RAIN WILL STAY WEST OF OF OUR CWA TODAY. HOWEVER...WILL MAINTAIN AT LEAST CHANCE POPS TO ACCOUNT FOR ANY CONVECTION THAT MAY DEVELOP IN THE VICINITY OF ILL DEFINED SHORT WAVES WHICH ARE FORECAST TO ROTATE OUT AHEAD OF THE MAIN UPPER LEVEL TROUGH. AS THE COLD FRONT HEADS EAST TOWARD WESTERN NEW YORK TONIGHT... EXPECT THE ONGOING CONVECTION TO SPREAD EAST ACROSS WESTERN AND CENTRAL NEW YORK. THE STEADIEST PCPN WILL LIKELY FALL DURING THE FIRST HALF OF THE NIGHT...THEN DIMINISH AS THE ATMOSPHERE STABILIZES. EXPECT BASIN AVERAGE QPF TO RANGE FROM ONE QUARTER TO ONE HALF INCH. OF COURSE...LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITH ANY PASSING THUNDERSTORMS. TEMPERATURES TODAY WILL WARM INTO THE UPPER 70S TO LOWER 80S WITH THE WARMEST READINGS EXPECTED ALONG THE LAKE ONTARIO PLAIN. WE WILL ALSO SEE A STEADY INCREASE IN HUMIDITY AS THE DAY WEARS ON AS DEWPOINTS WARM INTO THE LOWER AND MID 60S. RATHER MUGGY CONDITIONS WILL CONTINUE TONIGHT AS TEMPERATURES HOVER IN THE MID AND UPPER 60S. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... FRONTAL BOUNDARY IS EXPECTED TO BE WORKING THROUGH THE AREA AT THE START OF THE PERIOD...AS A STRONG UPPER LOW ACROSS WESTERN ONTARIO/EASTERN MANITOBA PIVOTS A SURFACE LOW NORTHEAST TOWARD JAMES BAY. ONGOING CONVECTION ASSOCIATED WITH THE FRONT DURING THE MORNING SHOULD WANE THROUGH THE DAY AS THE SURFACE HIGH SLIDES EAST ACROSS THE GREAT LAKES IN A BROAD/STRONG ZONAL FLOW REGIME. EXCEPTION MAY BE ALONG THE SOUTHERN TIER OF THE AREA AS A SERIES OF SHORT WAVES SLIDE EAST ALONG THE FRONT POTENTIALLY LEADING TO A CONTINUATION OF PRECIPITATION ACROSS THIS AREA. THERE SHOULD BE A CONTINUATION OF AT LEAST SCATTERED CONVECTION ACROSS THE SOUTHERN HALF OF THE REGION FOR THIS REASON THURSDAY NIGHT INTO FRIDAY. PRECIPITATION CHANCES WILL DROP OFF FRIDAY NIGHT AS THE UPPER LOW BEGINS TO QUICKLY PIVOTS EAST FROM SOUTHERN ONTARIO INTO SOUTHERN QUEBEC. THIS WILL HELP PUSH THE STATIONARY FRONTAL BOUNDARY WELL SOUTH OF THE AREA...ALONG WITH BRINGING A WEAKER BACKDOOR COLD FRONT SOUTH THROUGH THE GREAT LAKES. FOR THE MOST PART...FRIDAY NIGHT LOOKS DRY AS SURFACE HIGH PRESSURE BEGINS TO REESTABLISH ACROSS THE GREAT LAKES. && .LONG TERM /SATURDAY THROUGH TUESDAY/... ON SATURDAY THE DEEPENING SURFACE LOW WILL BE LIFTING NORTHEAST ACROSS QUEBEC TO LABRADOR WITH THE COLD FRONT SHIFTING OFF THE NEW ENGLAND COAST. THE COMBINATION OF UPPER LEVEL TROUGHINESS ACROSS EASTERN CANADA EXTENDING SOUTH ACROSS THE GREAT LAKES AND AN EXPANSIVE AREA OF HIGH PRESSURE AT THE SURFACE BUILDING IN BEHIND THE FRONT WILL BRING A STRETCH OF COMFORTABLE YET SEASONABLY COOL AND DRY WEATHER TO WESTERN AND NORTH CENTRAL NEW YORK OVER THE WEEKEND AND INTO EARLY NEXT WEEK. DAILY HIGHS WILL RUN AROUND 5 TO 10 DEGREES BELOW NORMAL WITH PEAK AFTERNOON TEMPERATURES TOPPING OUT IN THE UPPER 60S TO MID 70S. OVERNIGHT TEMPERATURES WILL ALSO BE COOL FALLING INTO THE LOW TO MID 50S. A FEW OF THE VALLEYS IN THE SOUTHERN TIER MAY EVEN SEE UPPER 40S. && .AVIATION /08Z WEDNESDAY THROUGH SUNDAY/... VFR CONDITIONS WILL PREVAIL ACROSS THE AREA EARLY THIS MORNING...WITH NOTHING WORSE THAN MID LEVEL CLOUDS ASSOCIATED WITH WARM AIR ADVECTION. THE POSSIBLE EXCEPTION TO THIS GENERAL TREND WILL BE AT KJHW WHERE A MOISTENING SOUTHERLY FLOW MAY LOWER CIGS TO MVFR BEFORE DAYBREAK. LATER TODAY...THE CHANCE FOR PRECIPITATION WILL INCREASE AS A COUPLE OF PASSING MID LEVEL SHORT WAVES INTERACT WITH INCREASINGLY MOIST AND UNSTABLE AIR. EXPECT MAINLY VFR CONDITIONS...WITH LOCALLY LOWER CONDITIONS IN ANY THUNDERSTORMS. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD TONIGHT AS THE COLD FRONT APPROACHES WESTERN NEW YORK. CONDITIONS WILL LOWER TO MVFR OR IFR AT TIMES WITH ANY PASSING STORMS. OUTLOOK... THURSDAY...MAINLY VFR WITH A CHANCE OF MORNING SHOWERS EAST OF KROC-KELZ. FRIDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. SATURDAY AND SUNDAY...VFR. && .MARINE... INCREASING SOUTHERLY WINDS IN ADVANCE OF A WEAK COLD FRONT MAY PUSH WAVES UP TO NEAR ADVISORY LEVELS ACROSS NORTHEASTERN PORTIONS OF LAKE ONTARIO TODAY AND TONIGHT. AS THE FRONT CROSSES THE LAKES LATE TONIGHT AND THURSDAY...THE WINDS WILL SWITCH TO THE WEST SOUTHWEST AND DIMINISH. HIGH PRESSURE IS FORECAST TO SETTLE ACROSS THE EASTERN LAKES ON FRIDAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...TJP NEAR TERM...TJP SHORT TERM...TMA LONG TERM...SMITH AVIATION...TJP MARINE...TJP/TMA
Hazardous weather outlook, Aug 6, 5:38 AM EDT, 23 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 538 AM EDT TUE AUG 6 2013 NYZ001>008-010>014-019>021-085-070945- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 538 AM EDT TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-070945- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 538 AM EDT TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:07 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Wyoming | 38 min |
Nearby
Small Craft Advisories in New York, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.